Aa
A
A
Close
Avatar universal
Lower Left Abdominal Pain, Mucus in stool
I am a 24 year old female.  I have been suffering from lower left abdominal pain for approximately a month and a half now. I've never had issues with any foods and have genereally had regular bowel movements.
Lately, when I eat anything dairy I have extreme bloating under my ribs and above my belly button. There is alot of grumbling noises and extreme pain.  I have noticed thick mucus in my stools, when I am able to go, as well as very small and white string-like material. I either have watery (extremely) movements, or feel constipated.  When I do have a movement, I almost always feel as though I have not emptied my bowels.
I have had a history of alcoholism (one year sober). I also had abused the use of laxatives. I am currently taking Zoloft and Klonopin.  
I was put on Cipro, but had an allergic reaction and things seemed to have gotten worse since. Please help with any suggestions?
Cancel
1 Answers
Page 1 of 1
140029 tn?1393301742
Hey rachel,

I had the exact problems early on in my situation, and was given antibiotics and it messed up my body with food allergies... but i've found i'm lactose intolerant which I really didn't believe I was...and I thought I went totally dairy free but you have to watch out for cereals and such and look at labels really closely to avoid the words 'lactose'.  You could go to the store and buy a pill "lactaid" to help you recover a bit quicker but that's the first thing that pops up in my mind on your problem.  After like a week I knew I had improved off lactose.

You could start adding a *little* fiber to your diet as well to normalize the bowels like a non-allergenic fiber like citrucel (just start small amounts and work up to a full scoop or 2 a day..over a month).  Also miralax helps with contipation and it's totally safe long term.

Also could be another allergy.. I think I might be celiac/wheat intolerant.. so i'm going off wheat and dairy which is reeealy hard but you can/should do a blood test, testing for it or go see an allergist.  The side effect of gluten inoterance over time is lactose intolerance or dairy intolerance.. but soon as you heal from gluten intolerance side effects usually you can slowly bring back dairy/lactose back.

one small minor thing would be bugs..parasites..c. difficile.. ect so you could do another stool study looking for anything there (blood...).  You can also buy some mints.. seems to help me with my gut sometimes..even simple altoids..

hang in there, keep fighting for answers :)

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources